MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW DLA; TISSUE HEART VALVE

LIVANOVA CANADA CORP MITROFLOW DLA; TISSUE HEART VALVE
Model Number DLA21
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer was notified of this event via patient tracking, and is in the process of following up to determine additional information about the event.Device disposition presently unknown.
 
Event or Problem Description
I mitroflow dla21 was implanted on (b)(6) 2015.The valve was explanted on (b)(6) 2017, and replaced with a crown (b)(4).
 
Additional Manufacturer Narrative
The partial manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla21, s/n # (b)(4) were pulled and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla21 mitroflow aortic pericardial heart valve at the time of manufacture and release.As the device was not available for return, no further investigation can be performed, and the root cause of this event cannot be determined.However, from the document review performed, no manufacturing deficits were identified.Based on the information provided, it is possible that the event was attributable to a previous, unconfirmed endocarditis.Should the event be attributable to previous endocarditis and reinfection, given the duration of implant (>2.5 years) the event is unlikely to be related to the valve, and more likely to be related to the patient's clinical condition and predisposing risk factors.However, ultimately the root cause of the event cannot be determined without investigating the device.Device not available for return.
 
Event or Problem Description
Additional information was received on february 2, 2018 indicating that the device was explanted due to stenosis, possibly resulting from re-infection due to a previous unconfirmed endocarditis.Because the endocarditis was not confirmed, no date for the event was available.The indications for endocarditis were not reported.The patient's outcome was reported to be good/satisfactory.

Brand Name
MITROFLOW DLA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7236443
Report Number3004478276-2018-00123
Device Sequence Number10791118
Product Code LWR
UDI-Device Identifier00896208000160
UDI-Public(01)00896208000160(240)DLA21(17)161130
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
LWR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2016
Device Model NumberDLA21
Device Catalogue NumberDLA21
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer02/02/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR